Hello I am having problems with the newly formulated Nature Throid 1 grain tablets I'm having itching and rash problems and are feeling as if they are more potent than old version has any one else had the same problem? I would be grateful for comments I have taken Nature Throid for over 15 years and haven't had this problem before. Thanks
New Nature Throid and Itching: Hello I am having... - Thyroid UK
It's fascinating how we all respond/react differently to the same product. Earlier some complained that the new formula is weaker whereas other have noticed no difference.
I have found the new formula to be more bioavailable/better absorbed. I recently have reduced my dose by a 1/4 grain two days a week.
I cannot comment on the rash but I only hope this is not related.
Thank you so much for your reply I have also reduced my dose which does help a little but I'm still having a reaction I did contact RLC Labs who manufacture it they we're very helpful but said the formulation hasn't changed but I'm on more than the 1 grain dose which I had to purchase as the 2 grain not available yet I split my dose throughout the day I was wondering if it's because I'm having more fillers this way with taking more actual tablets than I used to so confused and hives and Itching driving me mad! I've never had this problem with the old Nature Throid medication any comments would be welcome Thank you so much
More questions, I am afraid, rather than answers:
Does the itching ease throughout the day away from when you took the dose? and increases the following the day when you've taken the next dose?
Has anything else changed in your daily routine?
Have you reduced the dose based on symptoms or based on blood tests?
No the itching starts about 1 hour after taking the dose increasing in intensity at around two hours later then it does fade gradually but still causes itching until I take my second dose mid afternoon then it repeats again the one hour and two hour pattern as above but around 6pm it gets very intense again and gets worse in the evening and can wake me during the night I haven't changed my daily routine other than the extra tablets because they are 1 grain not two grain which I've always had in the past until the shortage. I had a weeks supply of my old tablets which I took last week and my rash/hives improved vastly almost going but after just one dose today it's back I took the new tablets for several weeks prior to this. I reduced the dose due to my symptoms I am due a blood test with my GP soon I have one once a year as she monitors me although she doesn't prescribe Nature Throid for me anymore as it got too expensive for the practice as the charge to the NHS was about three times as much as what I could personally buy it for online even though I should have free prescriptions of course. It's only been the recent shortage of NT that has caused more difficulty.
The cycle of symptoms seems to confirm it is the new NT. Good thing that your blood tests are due soon and then perhaps the GP can prescribe you an alternative.
Yes but I'm very worried what else may or may not work for me as I first started out on thyroxine which didn't work for me as it is T4 only then after being prescribed Nature Throid after my GP did my anti bodies test and I did some research I have been so well and symptom free for over 15 years until now on the old Nature Throid. I know other people have had problems when other brands have been reformulated too. I will let you know how I get on but don't think I'm going to have my second dose today as feel my reaction could get worse thank for your help
You are very welcome! I hope things will improve.
Although NT is known to be hypoallergenic, perhaps another NDT could be an alternative. It's a shame that you have to change after 15 years but you'll not be the first to do so. Those things do happen and very unfortunate.
Personally I haven't noticed any difference with Naturethroid and RLC claim the formulation hasn't changed but maybe you're right in that taking multiple lower dose tabs may mean you are having more fillers. Can I ask why you split your dose? I used to because I was told that was what you should do, however I never noticed a difference taking it all in a morning which is what I do now. At least with one dose you wouldn't get another peak in the intensity of itching??
I found over the years that if I split my dose I had more energy and could stay awake in the evening like normal people! I started off on a very small dose at first and just had that in one dose but as the years have gone by dose increased due to blood tests results I found splitting the dose suited me better I have taken an antihistamine and it did help but know they interfere with absorbing thyroid supplement I find a natural one called Allergforte doesn't interfere so much but not keen on taking antihistamines long term thanks for your concern good point about the extra fillers but after being so well on Nature Throid and splitting my dose for so many years I know I normally crash energy wise in the evening but I will perhaps try and see if it helps thanks
Have you tried taking an antihistamine?
Hey, make any ground on this? I am having the same exact symptoms! It is weird, everyone is reporting that it is weaker. but I feel as if my symptoms are the result of it being too strong possibly. I get an itching warm feeling in my arms and my throat aches so badly after I take the new NT.
Hello sorry this is a late reply hope your doing ok now I think it was that Nature Throids reformulation was less strong or more likely less absorable that caused hypo symptoms like itching I have now changed to another NDT with less fillers and am doing better hope you are ok.
Having the same symptoms after starting on the "new" Nature-Throid and having my dosage upped. Dermatologist said he thought it was an allergic reaction to a med I was taking. I stopped everything except the Nature-Throid and the rash continues. I'm currently on steroids, which is a temporary fix, but after a month of no sleep and maddening itching, I was desperate. I'm going to switch to NP Thyroid and lower my dosage and see if that helps.
Hello I upped my dose of Nature throid and it did stop the itching I really think the reformulated Nature throid isn't as strong as it used to be and / or harder to absorb. Working out if it's too little or too much is so difficult as with all thyroid symptoms, I tried less and found my rash and itching worse so carefully upped my dose till it stopped. Also had my blood test to confirm all ok which on the extra I was but I remain very dissapointed with the New Nature throid like so many users, it used to be great but not as effective now and more expensive so annoying when we should get our thyroid medication for free on the NHS! Good luck!
Not what you're looking for?
You may also like...
Anyone else having issues with the new Nature Throid since 2018 shortage. I haven’t felt too...
about 11 weeks, I have now started Nature-Throid. The doctor started me on 1 grain (65mg) in the...
Help ! I’ve only been on Nature Throid for 2 months after 20 long & wasted years on Levothyroxine-...
Hi all-Curious if anyone else has had problems with nature throid (1 grain) this past year. I did...
earlier and had a great response , I now know that nature throid users are experiencing problems...